Celestial mechanics

, Volume 8, Issue 4, pp 473–479

Escape or retention in the three-body problem

  • J. S. Griffith
  • R. D. North

DOI: 10.1007/BF01227799

Cite this article as:
Griffith, J.S. & North, R.D. Celestial Mechanics (1974) 8: 473. doi:10.1007/BF01227799


Sufficient conditions for escape and for retention in the three-body problem are derived which, for escape, are more stringent than those previously derived and, for retention, avoid the difficulty of containing the inverse of the mass of the escaping particle.

Copyright information

© D. Reidel Publishing Company 1974

Authors and Affiliations

  • J. S. Griffith
    • 1
  • R. D. North
    • 1
  1. 1.Dept. of Mathematical ScienceLakehead UniversityThunder BayCanada

Personalised recommendations